MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM

ENCORE MEDICAL, L.P. RSP SHOULDER; BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM
Catalog Number 508-32-104
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/29/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the center screw on the baseplate breaking; the surgeon removed and replaced with a nuetral neck and a 46x24 head on the turon stem that was originally implanted.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was the center screw on base plate broke.The in-vivo length of patient service for the implant was 2.4 years.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions and specifications in effect at the time the part was manufactured were met.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed as non-product related.The root cause for this event was the patient had break of the center screw on a glenoid baseplate.The root cause for the center screw breaking was not reported.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
BASEPLATE, GLENOID HA-COAT, RSP, 6.5MM X 30MM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key6267248
Report Number1644408-2017-00034
Device Sequence Number19062856
Product Code KWS
UDI-Device Identifier00888912024532
UDI-Public(01)00888912024532
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number508-32-104
Device Lot Number866C1773
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/20/2017
Supplement Report FDA Received Date03/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-114, LOT 831C1181; 506-03-122, LOT 833C1137; 508-00-032, LOT 855C1308; 508-02-001, LOT 192H1020; 508-32-103, LOT 864C1452; 508-32-104, LOT 866C1773
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR